Tornadoes · United States · Illinois · 2011
EF2 tornado, Farmersville to Honey Bend, Illinois, April 19, 2011
From Farmersville to Honey Bend, this EF2 tornado ran 3.5 miles across Montgomery County on April 19, 2011, touching down at 6:15 PM CDT and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 19, 2011
- Touchdown
- 6:15 PM CDT (23:15 UTC)
- Lifted
- 6:19 PM CDT (23:19 UTC)
- On the ground
- 4 minutes
- Path length
- 3.5 miles (5.6 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Montgomery County
- Touchdown point
- 39.248, -89.661
- Lift-off point
- 39.246, -89.596
- Record number
- 1104191715-01
The damage survey
3 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 150 mph.
- All but E facing brick walls destroyed. Interior walls still standing. Nearby large shed completely destroyed with 4X4s snaped off at ground level.Two grain bins also destroyed.
- End of Girard Tornado track.
- Rotted tree limb broken from what appears to be RFD winds.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A warm front was lifting northward through the region, triggering numerous showers and thunderstorms. Some of the storms produced tornadoes as well as a lot of large hail. There were 6 tornadoes with this event, including an EF3.
The tornado began around 608 pm, one third of a mile northwest of the intersection of Studebaker Avenue and West Frontage Road, or around one and a quarter miles north of Farmersville. The tornado moved east snapping 3 power poles along the frontage road just to the west of Interstate 55. A grain bin originally located just to the west of I-55 was rolled across the interstate and deposited in a tree line a quarter mile to the east of the interstate. A number of trees were also snapped or uprooted in the vicinity of the grain bin. The tornado moved slightly south of due east damaging or destroying two machine sheds along County Road 400E. Debris was scattered well to the east and the tornado appeared to lift near County Road 600E. The maximum damage from this tornado was rated EF-2. The path length was around 3.2 miles with a maximum width of 150 yards.
A tornado touched down about five miles north of Litchfield, Illinois, where it snapped off a dozen power poles on East 2nd Road near intersection with North 17th Avenue. As it travelled to the east along North 17th Avenue it destroyed several outbuildings, sheds and silos and caused minor to moderate damage to couple of homes just west of Interstate 55. The tornado then crossed I-55 knocking down several power lines onto the highway, causing the interstate to be shut down for about 4 hours until they could be removed. Just east of I-55, the tornado caused extensive damage to a two story log home. A section of the roof was removed and the north and south outer walls were removed as well. Further to the east several farmsteads had minor to moderate damage to homes, barns and other outbuildings. Most of the homes and outbuildings sustained damage rated EF1. One home on Rugby Trail near intersection with North 17th Avenue, approximately three quarters of a mile southeast of Honey Bend, sustained extensive damage with the entire west facing roof was removed. A large outbuilding was also completely destroyed at this farmstead. The damage was rated EF2, with peak winds of 120 mph. The tornado then continued to the east causing minor damage to a home on Shady Lane, then lifted and dissipated near the northern end of Lake Lou Yaeger. The maximum path width of the tornado was 200 yards and the length of the tornado was 3.5 miles. No injuries were reported with this tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
14 minutes of warning. NWS LSX issued a tornado warning for this county at 23:01 UTC, 14 minutes before the tornado touched down, in force until 23:45 UTC.
The county was under a tornado watch, issued at 18:05 UTC and running to 02:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 08:15 UTC | 14:10 UTC | Severe Thunderstorm Watch | LSX |
| 12:08 UTC | 12:45 UTC | Severe Thunderstorm Warning | LSX |
| 12:36 UTC | 13:15 UTC | Severe Thunderstorm Warning | LSX |
| 13:07 UTC | 13:45 UTC | Severe Thunderstorm Warning | LSX |
| 18:05 UTC | 02:00 UTC | Tornado Watch | LSX |
| 23:01 UTC | 23:45 UTC | Tornado Warning | LSX |
| 23:05 UTC | 23:45 UTC | Tornado Warning | LSX |
| 23:31 UTC | 23:58 UTC | Tornado Warning | LSX |
| 23:56 UTC | 01:00 UTC | Severe Thunderstorm Warning | LSX |
| 00:35 UTC | 01:15 UTC | Severe Thunderstorm Warning | LSX |
| 00:56 UTC | 01:30 UTC | Severe Thunderstorm Warning | LSX |
| 01:02 UTC | 04:58 UTC | Flood Advisory | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:37 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Apr 19, 12:42 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 12:42 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1242 PM CDT TUE APR 19 2011 .DISCUSSION... /1140 AM CDT TUE APR 19 2011/ ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON/EVENING... ATMOSPHERE BECOMING VERY UNSTABLE ALONG AND SOUTH OF THE WARM FRONT WITH SURFACE BASED CAPE APPROACHING 3000 J/KG. STOUT CAP CENTERED AROUND 850MB HAS KEPT CONVECTION FROM FIRING THUS FAR. WARM FRONT SLOWLY LIFTING NORTH WITH SULLIVAN JUMPING 11 DEGREES IN THE LAST HOUR WITH FROPA. MEANWHILE...LOW PRESSURE WITH A TRAILING COLD FRONT IS JUST ABOUT TO CROSS THE KANSAS/MISSOURI BORDER. LATEST RUC DEPICTS A LITTLE FASTER ONSET OF CONVECTIVE INITIATION BUT BELIEVE CAP SHOULD HOLD FIRM UNTIL THE SHORTWAVE GETS A LITTLE CLOSER AND PROVIDES LARGE SCALE LIFT. BECOMING INCREASINGLY CONCERNED FOR THE AREA ALONG AND NORTH OF INTERSTATE 70 IN EASTERN MISSOURI AND CENTRAL ILLINOIS WHERE THE WARM FRONT WILL RESIDE WHEN CONVECTIVE INITIATION OCCURS. BACKED WINDS WILL LEAD TO INCREASED STORM RELATIVE HELICITY AND LOCALIZED VORTICITY THAT WILL AID IN TORNADOGENESIS. WOULD NOT BE SURPRISED IF A FEW STRONG TORNADOES OCCURRED ACROSS THIS AREA. INITIAL SUPERCELLULAR STORM MODE WILL TRANSITION INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS AS THE CONVECTION BECOMES ALIGNED AND FORCED BY THE COLD FRONT. ALONG WITH THE THREAT OF TORNADOES...WILL BE VERY LARGE HAIL AND POTENTIALLY WIDESPREAD DAMAGING WINDS. STORMS STILL LOOK TO EXIT THE AREA BY MIDNIGHT...WITH TRANQUIL AND COOLER WEATHER ON WEDNESDAY. ACTIVE PERIOD OF WEATHER WILL SET UP THURSDAY AFTERNOON THROUGH THE UPCOMING WEEKEND AS A FRONTAL SYSTEM REMAINS ACROSS THE REGION. THIS WILL RESULT IN A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA WITH EPISODES OF SEVERE WEATHER AND FLOODING. CVKING && .AVIATION... /1223 PM CDT TUE APR 19 2011/ A SEVERE THUNDERSTORM OUTBREAK IS EXPECTED THIS AFTERNOON ACROSS PARTS OF MISSOURI AND ILLINOIS. SOME OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A WARM FRONT WAS LOCATED JUST SOUTH OF THE INTERSTATE 70 CORRIDOR IN MISSOURI AT TAF ISSUANCE AND WILL CONTINUE LIFTING NWD THIS AFTN...CAUSING WINDS TO TURN SLY AT KCOU/KSUS. WINDS WILL TURN WLY TO NWLY BEHIND A COLD FRONT LATER TONIGHT. CIGS SHOULD FALL TO MVFR AND IFR OVERNIGHT DUE TO MOISTURE TRAPPED IN THE LOWER ATMOSPHERE. CIGS ARE EXPECTED TO RISE SLOWLY TOMORROW MORNING AND BECOME VFR BEYOND THE END OF THE TAF PD. SPECIFICS FOR KSTL...A SEVERE THUNDERSTORM OUTBREAK IS EXPECTED THIS AFTERNOON ACROSS PARTS OF MISSOURI AND ILLINOIS. SOME OF THE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A WARM FRONT WAS LOCATED JUST SOUTH OF KSTL AT ISSUANCE AND WINDS SHOULD BECOME SLY TO SELY AT KSTL ONCE THE FRONT LIFTS NWD. WINDS WILL TURN WLY TO NWLY BEHIND THE COLD FRONT LATER TONIGHT. TRAPPED MOISTURE IN THE BOUNDARY LAYER OVERNIGHT AND NOCTURNAL COOLING SUGGESTS CIGS SHOULD EVENTUALLY FALL TO IFR OVERNIGHT BEFORE LIFTING TO MVFR TOMORROW. CIGS MAY BE SLOW TO LIFT TO VFR TOMORROW DUE TO LIMITED MIXING. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 19, 12:05 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT TUE APR 19 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1205 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED OVER MUCH OF THE AREA THAT WILL PERSIST THROUGH THE EVENING HOURS BEFORE COMING TO AN END. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT THROUGH FRIDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME POTENTIAL FOR ADDITIONAL SEVERE WEATHER DURING THIS PERIOD. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Apr 19, 6:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 6 ENE MARTHASVILLE 38.66N 90.95W
04/19/2011 E0.70 INCH ST. CHARLES MO TRAINED SPOTTER
&&
PHILLIPSONLocal storm report, Apr 19, 6:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL O'FALLON 38.78N 90.71W
04/19/2011 M1.50 INCH ST. CHARLES MO NWS EMPLOYEE
&&
PHILLIPSONLocal storm report, Apr 19, 6:06 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FUNNEL CLOUD 2 NE GILLESPIE 39.15N 89.79W
04/19/2011 MACOUPIN IL TRAINED SPOTTER
FUNNEL CLOUD IS LOCATED WITHIN A LARGE WALL CLOUD AND
MOVING EAST.
&&
KANOFSKYLocal storm report, Apr 19, 6:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL JERSEYVILLE 39.12N 90.33W
04/19/2011 E1.75 INCH JERSEY IL TRAINED SPOTTER
&&
GKSLocal storm report, Apr 19, 6:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TORNADO GIRARD 39.45N 89.78W
04/19/2011 MACOUPIN IL EMERGENCY MNGR
2 HOUSES DAMAGED. PEOPLE TRAPPED. RESCUE UNDERWAY.
&&
GKSLocal storm report, Apr 19, 6:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL ROSEBUD 38.39N 91.40W
04/19/2011 M2.00 INCH GASCONADE MO CO-OP OBSERVER
&&
KANOFSKYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
11.3 hours before the tornado, 133 km from the path. April 19, 2011.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -83743 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
- 0-3 km lapse rate
- 1.6 K/km
Lincoln, IL (KILX), 00:00Z
0.7 hours after it, 133 km from the path. April 20, 2011.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -46 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 547 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 24.4
- 0-3 km lapse rate
- 3.3 K/km
The radar
The Lincoln radar (KILX), 104 km away, was scanning. The volume nearest the touchdown began at 23:16 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:14 UTC | HAIL 0.5 | Jerseyville | Jersey, IL | |
| 22:16 UTC | HAIL 1.75 | Jerseyville | Jersey, IL | |
| 22:40 UTC | HAIL 0.88 | 4 S Waverly | Morgan, IL | |
| 22:45 UTC | HAIL 1.25 | Carlinville | Macoupin, IL | HAIL UP TO HALF DOLLARS IN CARLINVILLE |
| 22:46 UTC | HAIL 0.5 | 1 S Carlinville | Macoupin, IL | |
| 22:50 UTC | HAIL 0.88 | New Berlin | Sangamon, IL | |
| 22:55 UTC | HAIL 1 | 2 S New Berlin | Sangamon, IL | |
| 22:57 UTC | HAIL 0.88 | 4 Nne Plainview | Macoupin, IL | |
| 22:59 UTC | TORNADO | 2 W Girard | Macoupin, IL | SPOTTER OBSERVED TORNADO ON THE GROUND WITH DEBRIS AND POWER FLASHES WEST OF GIRARD |
| 23:00 UTC | TORNADO | Girard | Macoupin, IL | POSSIBLE TORNADO REPORTED JUST WEST OF GIRARD NEAR SUNSET LAKE |
| 23:00 UTC | WALL CLOUD | 1 N Gillespie | Macoupin, IL | ROTATING WALL CLOUD. SPOTTER IS NORTH OF GILLESPIE ON CR 4 |
| 23:02 UTC | TSTM WND DMG | 1 N Auburn | Sangamon, IL | FARM BUILDINGS DAMAGED |
| 23:02 UTC | HAIL 1 | 1 S Jerseyville | Jersey, IL | |
| 23:04 UTC | HAIL 1.5 | Jerseyville | Jersey, IL | |
| 23:05 UTC | TSTM WND DMG | Chatham | Sangamon, IL | ROOF DAMAGE IN CHATHAM |
| 23:05 UTC | FUNNEL CLOUD | 2 Ne Gillespie | Macoupin, IL | FUNNEL CLOUD IS LOCATED WITHIN A LARGE WALL CLOUD AND MOVING EAST. |
| 23:06 UTC | TSTM WND DMG | 3 S Springfield | Sangamon, IL | DELAYED REPORT. 8 POWER POLES SNAPPED IN HALF AND POWER LINES DOWN ON SOUTH 2ND STREET AT SOUTHWIND PARK ON THE SOUTH SIDE OF SPRINGFIELD. TIME ESTIMATED. |
| 23:06 UTC | HAIL 1.75 | Jerseyville | Jersey, IL | |
| 23:07 UTC | TORNADO | 2 S Virden | Macoupin, IL | SPOTTER OBSERVED TORNADO TOUCH DOWN AND KNOCK DOWN 2 POWER POLES SOUTH OF VIRDEN. |
| 23:08 UTC | TORNADO | 1 N Farmersville | Montgomery, IL | DAMAGE OBSERVED BETWEEN MILE MARKERS 72 AND 73 INDICATING TORNADO CROSSED INTERSTATE 55 |
| 23:08 UTC | TORNADO | Girard | Macoupin, IL | 2 HOUSES DAMAGED. PEOPLE TRAPPED. RESCUE UNDERWAY. |
| 23:11 UTC | TSTM WND DMG | Chatham | Sangamon, IL | WIND BLEW ROOF OFF A HOUSE |
| 23:16 UTC | TSTM WND GST 70 | Carlinville | Macoupin, IL | |
| 23:20 UTC | TORNADO | Kincaid | Christian, IL | TORNADO ON GROUND |
| 23:21 UTC | TSTM WND DMG | Taylorville | Christian, IL | WIDE SPREAD POWER OUTAGE IN CITY OF TAYLORVILLE |
| 23:23 UTC | TORNADO | 4 Ne Litchfield | Montgomery, IL | LARGE TORNADO...CROSSING HIGHWAY 55 AT MILE MARKER 56 |
| 23:23 UTC | TORNADO | Honey Bend | Montgomery, IL | TORNADO ON THE GROUND NEAR HONEY BEND. |
| 23:24 UTC | TORNADO | Honey Bend | Montgomery, IL | FROM STORM CHASER |
| 23:25 UTC | TSTM WND GST 60 | Morrisonville | Christian, IL | |
| 23:25 UTC | TSTM WND GST 80 | Kincaid | Christian, IL | |
| 23:27 UTC | TORNADO | 4 N Litchfield | Montgomery, IL | LARGE TORNADO CROSSING I-55 |
| 23:30 UTC | TSTM WND DMG | 1 E Pawnee | Sangamon, IL | TREES AND POWER POLES SNAPPED DOWN |
| 23:30 UTC | TSTM WND DMG | Taylorville | Christian, IL | SIDING RIPPED OFF SOME BUILDINGS ON CHEROKEE STREET |
| 23:34 UTC | HAIL 1 | 1 W Brighton | Jersey, IL | |
| 23:34 UTC | HAIL 1 | Brighton | Macoupin, IL | |
| 23:37 UTC | TSTM WND GST 60 | Shipman | Macoupin, IL | |
| 23:38 UTC | TORNADO | 1 W Honey Bend | Montgomery, IL | DAMAGE REPORT. ONE HOME WITH MODERATE DAMAGE. LOTS OF POWER LINES DOWN. |
| 23:40 UTC | TSTM WND DMG | Taylorville | Christian, IL | RAIL CARS BLOW OFF TRACKS |
| 23:40 UTC | HAIL 0.88 | Godfrey | Madison, IL | |
| 23:44 UTC | HAIL 0.88 | Godfrey | Madison, IL |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of April 19, 2011
69 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 19 | 4:00 PM CDT | EF1 | Pike, MO | 4.1 | 150 | |||
| April 19 | 4:36 PM CDT | EF0 | Pike, MO | 0.4 | 50 | |||
| April 19 | 5:58 PM CDT | EF0 | Pushmataha, OK | 0.1 | 50 | |||
| April 19 | 5:58 PM CDT | EF3 | Macoupin, IL | 4.3 | 200 | 2 | ||
| April 19 | 6:07 PM CDT | EF1 | Pushmataha, OK | 3.5 | 100 | |||
| April 19 | 6:08 PM CDT | EF2 | Montgomery, IL | 3.2 | 150 | |||
| April 19 | 6:17 PM CDT | EF1 | Christian, IL | 2.0 | 100 | $90,000 | ||
| April 19 | 6:30 PM CDT | EF0 | Christian, IL | 3.5 | 100 | $95,000 | ||
| April 19 | 6:32 PM CDT | EF1 | Christian, IL | 0.9 | 100 | $60,000 | ||
| April 19 | 6:45 PM CDT | EF0 | LeFlore, OK | 0.1 | 75 | |||
| April 19 | 6:48 PM CDT | EF0 | LeFlore, OK | 3.0 | 125 | |||
| April 19 | 7:43 PM CDT | EF1 | Wayne, MO | 5.2 | 500 | $25,000 | ||
| April 19 | 7:55 PM CDT | EF0 | Bollinger, MO | 0.5 | 100 | $15,000 | ||
| April 19 | 7:59 PM CDT | EF1 | Edgar, IL | 1.1 | 100 | $140,000 | ||
| April 19 | 8:02 PM CDT | EF0 | Vermilion, IL | 2.7 | 25 | $225,000 | ||
| April 19 | 9:10 PM EDT | EF1 | Vermillion, IN | 31.1 | 100 | $85,000 | ||
| April 19 | 8:11 PM CDT | EF1 | Vermilion, IL | 2.6 | 100 | $360,000 | ||
| April 19 | 8:35 PM CDT | EF0 | Jackson, IL | 3.9 | 100 | $70,000 | ||
| April 19 | 8:40 PM CDT | EF1 | Franklin, IL | 0.3 | 50 | $80,000 | ||
| April 19 | 9:40 PM EDT | EF1 | Tippecanoe, IN | 0.7 | 100 | $80,000 | ||
| April 19 | 8:49 PM CDT | EF1 | Franklin, IL | 0.1 | 50 | $10,000 | ||
| April 19 | 9:50 PM EDT | EF0 | Tippecanoe, IN | 2.6 | 50 | $15,000 | ||
| April 19 | 9:55 PM EDT | EF1 | Boone, IN | 0.6 | 50 | $10,000 | ||
| April 19 | 9:02 PM CDT | EF1 | Marion, IL | 0.4 | 75 | |||
| April 19 | 9:03 PM CDT | EF1 | Jefferson, IL | 4.3 | 100 | $70,000 | ||
| April 19 | 9:06 PM CDT | EF1 | Jefferson, IL | 1.4 | 100 | $90,000 | ||
| April 19 | 9:19 PM CDT | EF1 | Hamilton, IL | 3.4 | 150 | $150,000 | ||
| April 19 | 9:27 PM CDT | EF0 | Cape Girardeau, MO | 0.1 | 40 | $20,000 | ||
| April 19 | 9:28 PM CDT | EF2 | White, IL | 1.8 | 125 | $2.0 million | ||
| April 19 | 9:30 PM CDT | EF1 | White, IL | 1.4 | 100 | $300,000 | ||
| April 19 | 9:30 PM CDT | EF2 | Wayne, IL | 10.6 | 150 | 2 | $400,000 | |
| April 19 | 10:41 PM EDT | EF1 | Grant, IN | 2.5 | 150 | $100,000 | ||
| April 19 | 9:48 PM CDT | EF2 | Wabash, IL | 11.3 | 250 | $2.5 million | ||
| April 19 | 10:48 PM EDT | EF1 | Grant, IN | 2.9 | 50 | |||
| April 19 | 9:53 PM CDT | EF1 | Wabash, IL | 2.8 | 125 | $50,000 | ||
| April 19 | 10:54 PM EDT | EF1 | Knox, IN | 10.9 | 75 | $206,000 | ||
| April 19 | 9:57 PM CDT | EF1 | Gibson, IN | 4.4 | 100 | $130,000 | ||
| April 19 | 11:16 PM EDT | EF1 | Jay, IN | 6.9 | 50 | |||
| April 19 | 11:19 PM EDT | EF0 | Van Wert, OH | 0.5 | 50 | |||
| April 19 | 11:22 PM EDT | EF0 | Dubois, IN | 0.3 | 200 | |||
| April 19 | 11:22 PM EDT | EF1 | Dubois, IN | 3.1 | 200 | |||
| April 19 | 11:25 PM EDT | EF0 | Dubois, IN | 1.9 | 200 | |||
| April 19 | 11:26 PM EDT | EF1 | Dubois, IN | 0.4 | 100 | |||
| April 19 | 11:26 PM EDT | EF2 | Dubois, IN | 3.3 | 300 | |||
| April 19 | 11:39 PM EDT | EF2 | Mercer, OH | 3.7 | 30 | $340,000 | ||
| April 19 | 11:39 PM EDT | EF2 | Orange, IN | 1.0 | 200 | |||
| April 19 | 11:40 PM EDT | EF1 | Orange, IN | 1.5 | 125 | |||
| April 19 | 11:40 PM EDT | EF1 | Van Wert, OH | 4.0 | 100 | |||
| April 19 | 11:40 PM EDT | EF1 | Orange, IN | 0.7 | 75 | |||
| April 19 | 11:44 PM EDT | EF0 | Auglaize, OH | 3.8 | 67 | $55,000 | ||
| April 19 | 11:47 PM EDT | EF0 | Orange, IN | 0.5 | 100 | |||
| April 19 | 10:54 PM CDT | EF0 | Breckinridge, KY | 11.5 | 150 | |||
| April 19 | 11:58 PM EDT | EF1 | Allen, OH | 0.7 | 100 | |||
| April 19 | 11:59 PM EDT | EF1 | Washington, IN | 1.5 | 200 | |||
| April 19 | 12:00 AM EDT | EF0 | Washington, IN | 1.2 | 75 | |||
| April 19 | 12:07 AM EDT | EF0 | Washington, IN | 0.7 | 50 | |||
| April 19 | 12:09 AM EDT | EF0 | Harrison, IN | 0.3 | 50 | |||
| April 19 | 12:14 AM EDT | EF0 | Washington, IN | 13.1 | 200 | |||
| April 19 | 12:19 AM EDT | EF0 | Scott, IN | 11.8 | 100 | |||
| April 19 | 12:28 AM EDT | EF1 | Clark, IN | 1.2 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.